RONALD D. ADLER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In their paper describing the use of transfer factor to reverse the downhill course of a patient with progressive primary tuberculosis (Ann Intern Med 79:161-166, 1973), Whitcomb and Rocklin did not discuss the possible role of corticosteroid administration and withdrawal in the course of the illness. Indeed, the patient reverted from tuberculin-positive to negative after initiation of steroid therapy, whereas the return of skin-test reactivity and clinical improvement, which was attributed to transfer factor administration, coincided with steroid withdrawal.
As a nonspecialist I would appreciate a comment from the authors on the relations among corticosteroid treatment, transfer
ADLER RD. Steroids, Transfer Factor, and Tuberculosis. Ann Intern Med. 1973;79:910–911. doi: https://doi.org/10.7326/0003-4819-79-6-910_2
Download citation file:
Published: Ann Intern Med. 1973;79(6):910-911.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use